Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 71, NWS State College, PA

June 8, 2007Tioga County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 8, 2007, 7:41 PM EDT for Tioga County, Pennsylvania. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2007, 7:41 PM EDT (23:41 UTC)
Expired
Jun 8, 2007, 8:15 PM EDT
In force
34 min
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

County Tioga County, PA

The radar

The Binghamton radar (KBGM), 96 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 7:55 PM EDTTSTM WND DMGMansfield, PASEVERAL TREES AND WIRES DOWN IN MANSFIELD, ROSEVILLE, MILLERTON, AND SEVERAL MORE TOWNSHIPS IN THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 2:59 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
648 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 082342
SVRCTP
PAC117-090015-
/O.NEW.KCTP.SV.W.0071.070608T2341Z-070609T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
741 PM EDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN TIOGA COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 815 PM EDT

* AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MANSFIELD...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILLERTON AND ROSEVILLE AROUND 800 PM EDT...

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4190 7712 4172 7714 4175 7690 4199 7695

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:39 PM EDT, 4 hours 2 minutes earlier.

Area forecast discussion, Jun 8, 3:39 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
339 PM EDT FRI JUN 8 2007

.SYNOPSIS...
A COLD FRONT ENTERING OHIO EARLY THIS AFTERNOON...WILL SWEEP
ACROSS THE REGION LATER THIS EVENING AND OVERNIGHT. THE FRONT WILL
HELP TRIGGER SHOWERS AND THUNDERSTORMS FROM LATE AFTERNOON THROUGH
THE EVENING...SOME OF WHICH COULD BE SEVERE.

HIGH PRESSURE WILL BUILD IN FOR SATURDAY AND BRING FAIR WEATHER
THAT WILL LAST INTO THE START OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
BIG CONCERN LATER TODAY AND THIS EVENING WILL BE FOR THE
POTENTIAL OF WIDESPREAD SEVERE THUNDER AHEAD OF THE APPROACHING
COLD FRONT. SPC HAS UPGRADED OUR RISK TO MODERATE...AND RECENTLY
ISSUED A SVR TSRA WATCH /371/ THROUGH 02Z SAT FOR THE NW HALF OF
THE CWA.

SEVERAL PARAMETERS ARGUE FOR SEVERE...INCLUDING INCREASING
DEWPOINTS...PLENTIFUL HEATING AND FORECAST CAPES IN THE 2000+J
RANGE.

SEVERAL PARAMETERS ALSO WORK TO ARGUE AGAINST WIDESPREAD SEVERE
INCLUDING VERY DRY AIR IN THE MID LEVELS...EXTREMELY WARM CAPPING
TEMPS AT 700MB...THE DEVELOPMENT OF A LEE SIDE TROF FEATURE OVER
EASTERN PA AND MODEL GUIDANCE SUGGESTING COLD FROPA NOT UNTIL WELL
AFTER MAX HEATING.

HARD TO ARGUE WITH THE FORECAST CAPES BUT EXPERIENCE HAS SHOWN
THAT WITH MID LEVELS TEMPS EXCEEDING 8C...STRONG FORCING IS NEEDED
TO BREAK THE LID...AND SO FAR AT LEAST MODELS DO NOT SHOW THAT
BECOMING LIKELY UNTIL VERY LATE IN THE DAY. ANOTHER THING TO
CONSIDER IS OUR STRONG DIURNAL BIAS HERE WHERE STORM INTENSITY
AND THE PROBABILITY OF STORMS MANAGING TO EARN SEVERE REPORTS
DROPS OFF RAPIDLY AFTER 5-7PM LOCAL.

SO FOR NOW...WITH JUST A FEW FLAT CU OUT THE WINDOW AND SATELLITE
SHOWING THE NEAREST ENHANCED CU JUST WORKING INTO EASTERN OHIO...I
PUSHED THE TIMING OF THUNDER BACK AND DIDNT HIT THE WORDING ON
INTENSITY TOO HARD...KEEPING THINGS BASICALLY AS THE PREV SHIFT
HAD THEM.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
WE MAY START THE DAY A BIT CLOUDY AS REMNANTS OF THE MOISTURE
ASSOC WITH THE FRONT WORKS OUT OF THE AREA...OTHERWISE NICER
WEATHER WILL BE BUILDING IN AS HIGH PRESSURE SLIDES EAST OUT OF
THE MIDWEST. LOOKS LIKE SEVERAL NICE DAYS AFTER WE GET RID OF THE
HEAT/HUMIDITY AND POSSIBLE SHOWERS AND STORMS LATER TODAY AND
TONIGHT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
500 HPA CUTOFF LOW WELL TO THE SOUTHEAST OF NOVA SCOTIA WILL
SLOWLY RETROGRADE SEVERAL HUNDRED KM TO THE WEST THROUGH EARLY
NEXT WEEK. THIS WILL HELP TO MAINTAIN/STRENGTHEN A SHARP UPPER
LEVEL RIDGE AXIS ACROSS THE MIDWEST...KEEPING US ON THE
DRY...EASTERN SIDE OF THE RIDGE WITH COMFORTABLE TEMPERATURES AND
RELATIVE HUMIDITY.

TEMPERATURES BY DAY WILL BE ABOUT 3-5F ABOVE NORMAL ACROSS THE
REGION FOR SUNDAY THROUGH TUESDAY...BEFORE A SLOW COOLING TREND
SETS IN FOR LATE NEXT WEEK AS A WELL DEFINED SHORT WAVE /SHOWN BY
NUMEROUS MREF MEMBERS/ MOVES SOUTH OUT OF ERN CANADA. FOR MAXS...
I LEANED A BIT TOWARD THE HIGHER END OF THE MREF GUIDANCE RANGE
CONSIDERING THE HIGH AMOUNT OF SUNSHINE EXPECTED THROUGH THE EARLY
AFTERNOON. HIGHS WILL BE IN THE MID/UPPER 70S ACROSS THE MTNS AND
LOW/MID 80S SE OF THE ALLEGHENY PLATEAU SUNDAY THROUGH
WED...BEFORE DIPPING MAINLY INTO THE 70S FOR HIGHS THURSDAY
AND FRIDAY.

MIN TEMPS UNDER CLEAR TO PARTLY CLOUDY SKIES AT NIGHT
WERE WEIGHTED TWD THE LOWER END OF THE MREF RANGE.

THE COOLER AIR ALOFT WILL HELP TO GENERATE AFTERNOON CLOUDS AND
SCTD SHRA/TSRA WEDNESDAY THROUGH FRIDAY.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
A COLD FRONT ENTERING OHIO EARLY THIS AFTERNOON WILL BRING A ROUND
OF SHOWERS AND THUNDERSTORMS FROM LATE AFTERNOON THROUGH THE
EVENING...SOME OF WHICH COULD BE SEVERE. OTHER THAN SOME HAZE
CAUSING A FEW SITES TO FLIRT WITH VISIBILITIES AROUND 5 MILES...WE
SHOULD STAY VFR OUTSIDE OF THE APPROACHING CONVECTION.

FOR THE EVENING AND OVERNIGHT...THE THUNDERSTORMS WILL CAUSE
LOCALIZED PROBLEMS DEPENDING ON WHO GETS HIT. MORE SIGNIFICANT
DROP IN CEILING/VIZ IS POSSIBLE LATE AT NIGHT AND NEAR SUNRISE
WHEREVER HEAVY RAIN OCCURS WITH THE LOCALIZED STORMS.

BY MID SATURDAY MORNING...NO FLYING PROBLEMS ARE ANTICIPATED INTO
NEXT WEEK AS HIGH PRESSURE DOMINATES THE PATTERN.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LACORTE
NEAR TERM...LACORTE
SHORT TERM...LACORTE
LONG TERM...LAMBERT
AVIATION...LACORTE/CONNELLY
Hazardous weather outlook, Jun 8, 5:42 PM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
542 PM EDT FRI JUN 8 2007

PAZ004>006-010>012-017>019-024-025-033-034-037-041-042-045-046-
092145-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
542 PM EDT FRI JUN 8 2007

...SEVERE THUNDERSTORM WATCH 371 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING.

A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. STRONG THUNDERSTORMS
ARE MOVING THROUGH WESTERN PENNSYLVANIA AT THIS TIME AND WILL MOVE
INTO THE AREA THIS EVENING. SOME OF THESE STORMS COULD BE
SEVERE...CAUSING DAMAGING WIND GUSTS AND LARGE HAIL.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

PAZ026>028-035-036-049>053-056>059-063>066-092145-
HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
542 PM EDT FRI JUN 8 2007

...SEVERE THUNDERSTORM WATCH 372 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING.

A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. STRONG THUNDERSTORMS
ARE MOVING THROUGH WESTERN PENNSYLVANIA AT THIS TIME AND WILL MOVE
INTO THE AREA THIS EVENING. SOME OF THESE STORMS COULD BE
SEVERE...CAUSING DAMAGING WIND GUSTS AND LARGE HAIL.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

In the hours before

Local storm report, Jun 8, 6:51 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
651 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     2 SSE BEDFORD           39.99N 78.49W
06/08/2007                   BEDFORD            PA   TRAINED SPOTTER

            SEVERAL TREES AND WIRES DOWN IN BEDFORD BOROUGH. ONE TREE
            FELL ON VEHICLE IN EAST PENN STREET.

&&

VGC
Local storm report, Jun 8, 6:59 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
659 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     EVERETT                 40.01N 78.37W
06/08/2007                   BEDFORD            PA   TRAINED SPOTTER

            SEVERAL TREES DOWN.

&&

VGC
Local storm report, Jun 8, 7:07 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
707 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     CLEARFIELD              41.02N 78.44W
06/08/2007                   CLEARFIELD         PA   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN CLEARFIELD BOROUGH, LAWRENCE
            TOWNSHIP, AND SEVERAL OTHER TOWNSHIPS IN THE COUNTY.

&&

VGC
Local storm report, Jun 8, 7:16 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
716 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     WETMORE                 41.69N 78.86W
06/08/2007                   MCKEAN             PA   LAW ENFORCEMENT

            SEVERAL TREES AND WIRES DOWN IN WETMORE, HAMLIN, AND
            SEVERAL MORE TOWNSHIPS IN THE COUNTY.

&&

VGC
Local storm report, Jun 8, 7:23 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
723 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     ALTOONA                 40.51N 78.40W
06/08/2007                   BLAIR              PA   LAW ENFORCEMENT

            SEVERAL TREES AND WIRES DOWN IN ALTOONA, DUNCANSVILLE,
            HOLLIDAYSBURG, AND SEVERAL MORE TOWNSHIPS IN THE COUNTY.

&&

VGC
Special weather statement, Jun 8, 7:34 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
734 PM EDT FRI JUN 8 2007

PAZ037-090000-
TIOGA-
734 PM EDT FRI JUN 8 2007

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TIOGA COUNTY
THROUGH 800 PM EDT...

AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF MANSFIELD...MOVING EAST AT
25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THIS STORM WILL BE NEAR MANSFIELD...COVINGTON AROUND 745 PM...
ROSEVILLE AND MILLERTON AROUND 800 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15.

A LINE OF SEVERE THUNDERSTORMS MOVING INTO WESTERN POTTER COUNTY
WILL LIKELY MAINTAIN ITS INTENSITY AND MOVE INTO WESTERN TIOGA
COUNTY AROUND 820 PM EDT.

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 5:43 PM EDTSevere Thunderstorm WarningCTPSomerset47 min
Jun 8, 6:05 PM EDTSevere Thunderstorm WarningCTPWarren55 min
Jun 8, 6:16 PM EDTSevere Thunderstorm WarningCTPCambria59 min
Jun 8, 6:18 PM EDTSevere Thunderstorm WarningCTPBedford, Somerset57 min
Jun 8, 6:28 PM EDTSevere Thunderstorm WarningCTPElk77 min
Jun 8, 6:30 PM EDTSevere Thunderstorm WarningCTPMcKean60 min
Jun 8, 6:38 PM EDTSevere Thunderstorm WarningCTPClearfield82 min
Jun 8, 6:48 PM EDTSevere Thunderstorm WarningCTPBlair57 min
Jun 8, 6:53 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster46 min
Jun 8, 6:58 PM EDTSevere Thunderstorm WarningCTPYork62 min
Jun 8, 7:01 PM EDTSevere Thunderstorm WarningCTPFulton44 min
Jun 8, 7:09 PM EDTSevere Thunderstorm WarningCTPCentre66 min
Jun 8, 7:12 PM EDTSevere Thunderstorm WarningCTPCameron63 min
Jun 8, 7:17 PM EDTSevere Thunderstorm WarningCTPPotter58 min
Jun 8, 7:21 PM EDTSevere Thunderstorm WarningCTPHuntingdon39 min
Jun 8, 7:23 PM EDTSevere Thunderstorm WarningCTPFranklin67 min
Jun 8, 7:36 PM EDTSevere Thunderstorm WarningCTPClinton54 min
Jun 8, 7:47 PM EDTSevere Thunderstorm WarningCTPJuniata, Mifflin28 min
Jun 8, 7:54 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland66 min
Jun 8, 7:57 PM EDTSevere Thunderstorm WarningCTPPerry63 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.